Alert archive / Delaware / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

June 13, 2013Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 13, 2013, 1:49 AM EDT for Sussex County, Delaware. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2013, 1:49 AM EDT (05:49 UTC)
Expired
Jun 13, 2013, 2:30 AM EDT
In force
41 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 28 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 5.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 902 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
902 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1519 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

307 
WWUS81 KPHI 130549
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
149 AM EDT THU JUN 13 2013

DEZ003-004-130630-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
149 AM EDT THU JUN 13 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SUSSEX COUNTY...

AT 144 AM EDT...A STRONG THUNDERSTORM WAS NEAR GEORGETOWN...MOVING
SOUTHEAST AT 30 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A 
THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR LONG NECK AROUND 
200 AM...MILLVILLE AROUND 210 AM AND FENWICK ISLAND AROUND 220 AM.

LAT...LON 3869 7549 3887 7525 3880 7516 3879 7511
      3881 7510 3881 7509 3878 7507 3867 7506
      3866 7505 3845 7504 3845 7505 3845 7523

$$

MEOLA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 12, 9:56 PM EDT, 3 hours 53 minutes earlier.

Area forecast discussion, Jun 12, 9:56 PM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
956 PM EDT WED JUN 12 2013

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION WITH A COLD
FRONTAL PASSAGE THURSDAY AND THURSDAY NIGHT. HIGH PRESSURE WILL
BUILD BACK INTO THE REGION FOR A MAJORITY OF THE WEEKEND. ANOTHER
FRONTAL BOUNDARY WILL APPROACH THE REGION FOR MONDAY AND
TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
VERY LITTLE CHANGE TO THIS EVENINGS TEMPERATURES AND DEWPOINTS.
DROPPED THE WINDS A BIT AND BACKED THEM TO THE EAST MORESO, BUT
FOR THE MOST PART THEY ARE GOOD. DID INCREASE POPS THROUGH
TOMORROW MORNING IN-LUE OF THE SOME OF THE HIGHER RES GUIDANCE
SHOWING THE WAA INDUCED RAIN MAKING ITS WAY INTO THE REGION,
THOUGH IT FIRST WILL HAVE TO OVERCOME THE RATHER DRY LOW-LEVELS.

OTHERWISE, THE MAIN FOCUS IS THE PLACEMENT OF A WARM FRONT AND
THE INCOMING CONVECTIVE THREAT WITH IT. WE START WITH A WARM FRONT
DRAPED ACROSS OUR SOUTHERN AREAS, AND THIS BOUNDARY MAY SETTLE A
LITTLE BIT FARTHER SOUTHWARD FOR AWHILE TONIGHT. THERE IS LOW TO
MID LEVEL WAA ONGOING FROM THE WEST AND THIS ALONG WITH SOME
INCREASE IN THE FLOW WILL PUSH THE WARM FRONT NORTHWARD SOME LATE.
THIS BOUNDARY WILL PROBABLY NOT GET ALL THAT FAR NORTH THOUGH
TONIGHT AS THE SYSTEM EAST OF MAINE LOOKS SLOW TO SHIFT ALL THAT
FAR TO THE EAST. THE WAA SURGE INCOMING FROM THE SOUTHWEST WILL BE
AIDED BY A LOW-LEVEL JET INCREASING TO AROUND 50 KNOTS UP THE OHIO
VALLEY BY LATE TONIGHT.

A CONVECTIVE CLUSTER/MCS HAS DEVELOPED ACROSS THE OHIO VALLEY WITH
ANOTHER SYSTEM TO THE NORTHWEST...BASED ON TWO SEPARATE MID-LEVEL
IMPULSES. THE FIRST IMPULSE, OVER THE OHIO VALLEY, SHOULD CONTINUE
TO DIVE SOUTHWARD AND INTO VIRGINIA. THE SECOND IMPULSE IS STILL
IN QUESTION TO WHERE IT WILL ULTIMATELY TRACK AND THUS HOW THE
SURFACE LOW PRESSURE WILL MOVE THROUGH THE MORNING HOURS.

AS FOR LOW TEMPERATURES, WE USED A GFS/NAM MOS BLEND. THE HOURLY
TEMPERATURE GRIDS HAD SOME INCORPORATION OF THE LAMP/LAV GUIDANCE TO
HELP WITH TRENDS THUS FAR.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
A RATHER ACTIVE DAY IS ANTICIPATED WITH AN ELEVATED RISK OF SEVERE
THUNDERSTORMS FOR AT LEAST PORTIONS OF THE CWA ALONG WITH ANOTHER
FLOODING THREAT. FOR MORE DETAILS REGARDING THE HEAVY RAIN/FLOODING
THREAT, SEE THE HYDROLOGY SECTION BELOW. THE EVOLUTION OF THE SEVERE
WEATHER THREAT THURSDAY MAY ULTIMATELY DEPEND ON THE DEVELOPMENT AND
BEHAVIOR OF AN MCS THROUGH TONIGHT /WEDNESDAY NIGHT/ INTO THE OHIO
VALLEY.

A STRONG SHORT WAVE TROUGH WILL BE APPROACHING OUR AREA FROM THE
WEST. THIS WILL DRIVE A STRENGTHENING SURFACE LOW EASTWARD, WITH IT
TRACKING RIGHT AROUND OUR CWA. WELL AHEAD OF THIS, THERE SHOULD BE
SOME SHOWERS AND PERHAPS SOME EMBEDDED THUNDER IN THE MORNING OWING
TO WAA AND INCREASING LIFT NORTH OF THE WARM FRONT. AN AREA OF RAIN
SHOULD CONTINUE TO ORGANIZE ACROSS THE NORTHERN ZONES AS THE LARGE
SCALE LIFT STRENGTHENS WITHIN A WAA REGIME AND NORTH OF A WARM FRONT.

AS THE SURFACE LOW ARRIVES IN THE AFTERNOON, A STRONG MID LEVEL JET
IS FORECAST TO BE ROUNDING THE BASE OF THE UPPER-LEVEL TROUGH. WHILE
THERE IS SOME VARIATIONS AMONG THE GUIDANCE REGARDING THE STRENGTH,
OVERALL A CORRIDOR OF MID LEVEL WINDS ON THE ORDER OF 60 KNOTS
LOOKS TO SLIDE ACROSS THE WARM SECTOR AND EVEN CROSS THE SURFACE
WARM FRONT. THIS WIND COMBINED WITH 30-40 KNOTS OF FLOW AT 850 MB
WILL SET UP A HIGH SHEAR ENVIRONMENT. WE TOOK A LOOK AT SOME POINT
FORECASTS FROM SOUTH TO NORTH, AND THESE SHOW QUITE A BIT OF SHEAR
TO SUPPORT THE DEVELOPMENT AND SUSTAINING OF ROTATING UPDRAFTS. THE
QUESTION THEN BECOMES HOW MUCH INSTABILITY IS REALIZED. AREAS SOUTH
OF THE WARM FRONT SHOULD BE ABLE TO HAVE ENOUGH BREAKS OF SUNSHINE
TO ALLOW DECENT INSTABILITY TO DEVELOP. THIS COMBINED WITH THE SHEAR
WILL BE SUPPORTIVE FOR SOME SUPERCELLS. AS ONE GOES NORTHWARD, WE
WILL HAVE TO WATCH ANY CONVECTIVE ELEMENTS THAT INTERSECT THE WARM
FRONT AS THE LOW-LEVEL SHEAR WILL BE THE GREATEST HERE. AND THEN
FARTHER NORTH, INSTABILITY SHOULD TREND DOWNWARD BUT BE MORE
ELEVATED DUE TO MORE WIDESPREAD PRECIPITATION ANTICIPATED. OUR
NORTHERN ZONES MAY HAVE LITTLE THUNDER DUE TO THIS, WITH THE MAIN
CONVECTIVE THREAT ALONG AND SOUTH OF THE WARM FRONT.

WHERE THIS WARM FRONT SETS UP WILL BE CRITICAL FOR THE PLACEMENT OF
CONVECTION AND IN PARTICULAR THE GREATEST TORNADO THREAT.
THUNDERSTORMS THAT DEVELOP ALONG AND SOUTH OF THE WARM FRONT WILL
HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS GIVEN
THE AMOUNT OF SHEAR FORECAST TO BE IN PLACE. IN ADDITION, THE
FORECAST SHEAR PROFILES WILL SUPPORT A TORNADO THREAT MAINLY JUST
AHEAD OF THE SURFACE LOW AND NEAR AND ALONG THE WARM FRONT WHERE
LOW-LEVEL SHEAR/HELICITY WILL BE MAXIMIZED. A POSSIBLE NEGATIVE
REGARDING TORNADOES IS THE HIGHER LCL HEIGHTS THAT ARE FORECAST BY
SOME OF THE GUIDANCE, ALTHOUGH THIS COULD END UP BEING LOWER
ESPECIALLY NEAR THE WARM FRONT AS MOISTURE COULD POOL MORE. IT IS
POSSIBLE THOUGH GIVEN THE SHEAR MAGNITUDE, THAT UPDRAFTS MAY
ORGANIZE INTO A LINE OR CONVECTIVE CLUSTER WITH POTENTIALLY DAMAGING
DOWNBURST WINDS. FARTHER SOUTH ACROSS MARYLAND AND DELAWARE, THE
WARM SECTOR WILL ALLOW THE SURFACE WINDS TO BE MORE SOUTHWESTERLY,
WHICH WILL TEND TO LIMIT THE LOW-LEVEL SHEAR. THE MODEL GUIDANCE
APPEARS TO BE A BIT FASTER WITH THE SURFACE LOW, AND THIS COULD BE
IN RESPONSE TO A MID LEVEL FEATURE SLIDING EAST-SOUTHEASTWARD FROM
WHATEVER CONVECTIVE COMPLEX ORGANIZES WELL TO OUR WEST WEDNESDAY
NIGHT. THIS COULD IMPACT THE TRACK OF THE SURFACE LOW TO SOME
DEGREE. WE INCLUDED THE MENTION OF DAMAGING WINDS IN THE FORECAST
FOR MUCH OF THE AREA AS A RESULT.

WE MAINTAINED THE HIGHEST POPS ACROSS THE NORTH AND THOUGHT ABOUT
CHANGING THE SHOWERS TO RAIN, BUT DECIDED TO KEEP IN SIMPLE DUE TO A
MORE OF A CONVECTIVE ASPECT FARTHER TO THE SOUTH. AS FOR
TEMPERATURES, WE MOSTLY TOOK AN EVEN NAM/GFS MOS BLEND AND THIS
GENERALLY SHOWS THE GRADIENT FROM SOUTH TO NORTH DUE TO THE WARM
SECTOR PROBABLY NOT GETTING TO OUR NORTHERN ZONES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THURSDAY NIGHT: HIGH IMPACT SYSTEM CONTINUES

SEVERE: CONVECTION BY THE EVENING SHOULD EVOLVE INTO A CLUSTER(S)
OR A SQUALL LINE DUE TO THE AMPLE AMOUNTS OF SHEAR HAVE CARRIED OVER
WORDING FROM SHORT TERM PORTION OF FORECAST INTO THE EVENING
GRIDS. MORE DETAILS ON THE SEVERE THREAT CAN BE FOUND ON THE SPC
OUTLOOKS AND THE SHORT TERM PART OF THE AFD.

WIND:
WINDS MAY INCREASE OUT OF THE NORTH FROM 15-25 KNOTS SUSTAINED FOR A
PERIOD THURSDAY NIGHT WITH HIGHER GUSTS. THE LATEST 12Z MODEL SUITE
IS A TOUCH WEAKER WITH THE LOW PRESSURE SYSTEM AND THUS THE OVERALL WIND
FIELD IS LESS IMPRESSIVE. THROUGH A MOMENTUM TRANSFER ANALYSIS COULD
SEE SOME GUSTS FROM 25-30 KNOTS REACHING THE SURFACE AT TIMES. ATTM
THIS IS FORECASTED BELOW WIND ADVISORY CRITERIA.

QPF: WENT WITH A BLEND OF WPC AND SREF QPF. THOUGHT JUST WPC
WAS TO LOW AND THE RFC WAS ON THE HIGHER END FOR THE THURSDAY NIGHT
PERIOD.

REST OF EXTENDED:

THIS LOW PRESSURE SYSTEM DEPARTS THE REGION ON FRIDAY. STILL WILL
HANG ONTO A LOW CHANCE FOR SHOWERS THROUGH THE DAY ON THE BACKSIDE
OF THE LOW. CLOUDS MAY KEEP TEMPERATURES DOWN WITH A NORTHERLY FLOW.
WENT WITH A SLOW CLEARING FOR THE FRIDAY NIGHT PERIOD. LEADING TO A
QUIET SATURDAY. WENT SLIGHTLY ABOVE GUIDANCE ON WINDS FOR FRIDAY
THINKING THE STORM MAY STILL LEAD TO HIGHER GUSTS THAN TRADITIONAL
RULES OF THUMB. DID GO SLIGHTLY WARMER THAN RAW MODEL GUIDANCE WITH
TEMPERATURES ON SATURDAY.

THE 12Z GFS BRINGS IN THE NEXT SYSTEM SUNDAY. FEEL THIS MAY BE A
TOUCH TO FAST AND HAVE HELD OFF RAIN AND THUNDER CHANCES TILL SUNDAY
NIGHT. A FRONTAL BOUNDARY WILL MOVE INTO THE REGION FOR MONDAY AND
TUESDAY, AS USUAL THE EXACT TIMING IS IN QUESTION. THE 12Z ECMWF IS
ALSO DRIER FOCUSING THUNDERSTORMS TO OUR SOUTH. HAVE LEFT IN CHANCE
POPS FOR NOW DUE TO THE UNCERTAINTY. THIS FRONTAL BOUNDARY GIVES WAY
TO HIGH PRESSURE FOR WEDNESDAY. OVERALL IT APPEARS LIMITED SHEAR MAY
PREVENT A THREAT FOR STRONG STORMS WITH THE FRONTAL PASSAGE ATTM.
AFTER SATURDAY DID NOT STRAY MUCH FROM GUIDANCE WITH MOST WEATHER
ELEMENTS.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...MOSTLY VFR. THE START OF A VERY COMPLEX FORECAST WHICH
GREATLY DEPENDS ON THE LOCATION OF A SURFACE WARM FRONT AND LOW
PRESSURE SYSTEM. MOST TERMINALS WILL START A LIGHT NORTHERLY WIND
THAT MAY GO VARIABLE FOR A TIME BUT ULTIMATELY TURN TOWARDS THE
EAST-SOUTHEAST AHEAD OF THE APPROACHING WARM FRONT AND LOW
PRESSURE SYSTEM. SOME SHOWERS SHOULD DEVELOP MAINLY LATE TONIGHT WHICH
WE CONTINUE IN THE FORECAST ALTHOUGH WE BACKED OFF ANY VSBY
RESTRICTIONS. ALTHOUGH THE THUNDER POTENTIAL IS SOMEWHAT
UNCERTAIN SO WE OPTED TO NOT INCLUDE IT.

THURSDAY...MVFR /LOCAL IFR POSSIBLE AT TIME/ WITH SHOWERS AND
THUNDERSTORMS ON THE INCREASE. SOME OF THE RAIN CAN BE LOCALLY HEAVY
WITH GREATLY REDUCED VISIBILITIES, AND THUNDERSTORMS MAY PRODUCE
LOCALLY STRONG WIND GUSTS. EAST-SOUTHEAST WINDS 5-10 KNOTS, THEN
BECOMING MORE SOUTH-SOUTHWEST ESPECIALLY FROM THE KPHL METRO SOUTH
WITH SOME INCREASE AND GUSTS INTO THE LOW-20S. WITH THE WESTWARD
WIND SHIFT CIGS SHOULD BE ABLE TO SCATTER OUT TO VFR. STILL A
LOW CONFIDENCE FORECAST ON WINDS AND CIGS.

OUTLOOK....

THURSDAY NIGHT: MVFR TO IFR CONDITIONS RAIN AT ALL TAF SITES WITH
THUNDERSTORMS FROM PHL AND TTN SOUTH. NORTHEAST WINDS FROM 15 TO 20
KNOTS WILL SHIFT TO THE NORTHWEST WITH HIGHER GUSTS.

FRIDAY: IMPROVING CONDITIONS TO VFR THROUGHOUT THE DAY WITH ISOLATED
SHOWERS. WINDS NORTHWEST AT 15 KNOTS WITH HIGHER GUSTS.

SATURDAY AND SUNDAY: VFR WITH SUNNY SKIES, WINDS WEST TO SOUTHWEST
AROUND 5 KNOTS.

SUNDAY NIGHT AND MONDAY: VFR TO MFVR WITH PASSING SHOWERS AND PERHAPS SOME
THUNDER.

&&

.MARINE...
THE CONDITIONS ARE FORECAST TO BE BELOW SMALL CRAFT ADVISORY INTO
THURSDAY. WEST-NORTHWEST WINDS DIMINISHING SOME THROUGH TONIGHT AND
TURNING SOUTHEAST. A WARM FRONT WILL BE NEARBY THROUGH THURSDAY. AN
AREA OF LOW PRESSURE WILL TRACK EASTWARD AND CROSS OVER OUR AREA
DURING THE DAY THURSDAY. AN INCREASING WIND FIELD IS FORECAST TO
ACCOMPANY THIS WITH THE SOUTHERN WATERS GETTING INTO THE WARM
SECTOR. IT IS HERE WHERE THE WINDS MAY INCREASE MORE COMPARED TO
FARTHER NORTH, ALTHOUGH SOUNDINGS INDICATE A SHARP INVERSION NOT TO
FAR ABOVE THE SURFACE WHICH WILL HELP TO LIMIT MIXING FOR AWHILE.
GIVEN THE WIND FORECAST IN THE BOUNDARY LAYER, WE OPTED TO ISSUE A
SMALL CRAFT ADVISORY STARTING AT 16Z THURSDAY FOR ALL BUT THE UPPER
DELAWARE BAY. OUR CONFIDENCE IN THE UPPER BAY IS LOW REGARDING HOW
MUCH MIXING CAN OCCUR AND EVEN THE LOWER BAY COULD BE MARGINAL
REGARDING THE ADVISORY. ON THE OCEAN, THE SEAS ARE FORECAST TO BUILD
TO AROUND 5 FEET THURSDAY.

OUTLOOK...
SEAS AND WINDS WILL MEET SCA CRITERIA THROUGH 00Z SATURDAY. WINDS
MAY APPROACH GALES FOR A TIME PERIOD LATE THURSDAY NIGHT AND EARLY
FRIDAY. HOWEVER DO NOT THINK GALE CONDITIONS WILL BE MET ATTM.
CONDITIONS SHOULD REMAIN BELOW SCA CRITERIA THROUGH THE REMAINDER OF
THE WEEKEND AND MONDAY.

&&

.HYDROLOGY...
FLOOD WATCH REMAINS IN EFFECT FOR THURSDAY INTO FRIDAY MORNING.

ANOTHER ROUND OF HEAVY RAIN LOOKS LIKELY THURSDAY ACROSS AT LEAST
ABOUT THE NORTHERN HALF OF OUR FORECAST AREA. A STRENGTHENING
SURFACE LOW WILL SLIDE ACROSS OUR AREA WITH A NORTHWARD BOUND WARM
FRONT. THE WARM FRONT LOOKS TO GET HUNG UP NEAR OUR CENTRAL ZONES,
SETTING THE STAGE FOR A HEAVY RAIN EVENT. MOST OF THE INTERSTATE 95
CORRIDOR HAS PICKED UP 4 TO 6 INCHES OF RAIN OVER THE PAST WEEK. AS
ANOTHER ROUND OF HEAVY RAIN TAKES AIM ON OUR AREA COMBINED WITH
SATURATED SOILS WITH ALREADY HIGHER LEVELS IN THE RIVERS AND
STREAMS, IT WILL NOT TAKE AS MUCH ADDITIONAL RAINFALL TO PRODUCE
RENEWED FLOODING.

THE PW VALUES ARE FORECAST TO INCREASE TO NEAR 2 INCHES DURING
THURSDAY AS WAA ALOFT COMBINED WITH LOW-LEVEL CONVERGENCE NEAR THE
WARM FRONT TAKES PLACE. THIS SHOULD RESULT IN ENHANCED RAINFALL
RATES, AND THEREFORE THERE IS ANOTHER ROUND OF FLOOD AND/OR FLASH
FLOOD POTENTIAL ACROSS A GOOD PART OF OUR REGION. IT APPEARS THAT
2 TO 4 INCHES OF RAIN FALLS ACROSS THE AREA, HOWEVER LOCALLY HIGHER
AMOUNTS ARE POSSIBLE WITH THE HEAVIEST ACROSS OUR NORTHERN AREAS. A
PARTICULAR CONCERN IS NORTHERN NEW JERSEY AS THE HEAVIEST RAIN MAY
BE CENTERED HERE OR VERY NEAR HERE. THE CONSENSUS OF THE GUIDANCE
POINTS TO THE HIGHEST RAINFALL AMOUNTS AND LARGER AREAL COVERAGE
ACROSS ABOUT THE NORTHERN HALF OF THE CWA. IN ADDITION, THE MAIN
AXIS OF HEAVY RAIN MAY FALL IN SOUTHEASTERN NEW YORK STATE, WHICH
THE ASSOCIATED RUNOFF WILL DRAIN INTO THE DELAWARE RIVER. THEREFORE,
SIGNIFICANT RISES, TO NEAR BANKFULL, ARE ALSO ANTICIPATED ON THE
DELAWARE RIVER. OVERALL, THE FLOOD WATCH REMAINS IN EFFECT AS IS
WITH THE GREATEST RISK OF FLOODING ACROSS THE NORTH AND ALONG THE
INTERSTATE 95 CORRIDOR. SOUTH OF THE WATCH AREA, LOCALLY HEAVY RAIN
SHOULD OCCUR HOWEVER THIS SHOULD BE MANLY CONVECTIVE AS THE MAIN
OVERRUNNING RAIN STAYS TO THE NORTH ALONG WITH FAST ENOUGH STORM
MOTIONS.

&&

.RIP CURRENTS...
A MODERATE RISK OF RIP CURRENTS REMAINS IN EFFECT IN NJ TODAY.

&&

.CLIMATE...
JUNE RECORD MONTHLY RAINFALL...

PHL...10.06 INCHES IN 1938. 6.79 INCHES...RANKED 10TH.  POR 1872
ILG....9.90 INCHES IN 2003. 7.13 INCHES...RANKED 7TH.   POR 1894
ACY....8.45 INCHES IN 1920. 4.07 INCHES...NOT TOP 10.   POR 1874
ABE....FORTHCOMING IN 1938. 4.55 INCHES.................POR 1922
GED....14.07 INCHS IN 2006. 8.51 INCHES. POR VERY SHORT
TTN....13.80 INCHS IN 1996. 5.99 INCHES. POR 1865
RDG....15.73 INCHS IN 1972. 4.17 INCHES. POR 1869
MPO....12.10 INCHS IN 2006. 5.12 INCHES. POR 1901

THURSDAY JUNE 13TH DAILY RECORD RAINFALL...

ACY...1.29 INCHES IN 1953.
TTN...1.70 INCHES IN 1982.
PHL...2.21 INCHES IN 1982.
ILG...2.41 INCHES IN 1982.
GED...2.10 INCHES IN 1962.
ABE...2.93 INCHES IN 1942.
RDG...1.19 INCHES IN 1936.
MPO...1.76 INCHES IN 1936.

RAINFALL THIS MONTH IN OUR AREA, THROUGH THE 10TH, IS ABOUT 200-400
PERCENT OF NORMAL WITH 5 TO 7 INCHES COMMON ALONG THE I-95 CORRIDOR.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT
     FOR PAZ054-055-060>062-070-071-101>106.
NJ...FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT
     FOR NJZ001-007>010-012>020-026-027.
DE...FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT
     FOR DEZ001.
MD...FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT
     FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY FROM NOON THURSDAY TO 8 PM EDT FRIDAY FOR
     ANZ450>455.
     SMALL CRAFT ADVISORY FROM NOON TO 6 PM EDT THURSDAY FOR ANZ431.

&&

SYNOPSIS...GAINES/NIERENBERG
NEAR TERM...GORSE/HEAVENER
SHORT TERM...GORSE
LONG TERM...GAINES/NIERENBERG
AVIATION...GAINES/GORSE/HEAVENER/NIERENBERG
MARINE...GAINES/GORSE/NIERENBERG
HYDROLOGY...
RIP CURRENTS...
CLIMATE...
Hazardous weather outlook, Jun 12, 4:49 PM EDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
449 PM EDT WED JUN 12 2013

NJZ001-007>010-012-PAZ054-055-061-062-132100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
LEHIGH-NORTHAMPTON-
449 PM EDT WED JUN 12 2013

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND HAIL. SPOTTER
INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DEZ001-MDZ008-NJZ013-015>020-027-PAZ060-070-071-101>106-132100-
NEW CASTLE-CECIL-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-BERKS-DELAWARE-
PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
449 PM EDT WED JUN 12 2013

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THUNDERSTORMS MAY PRODUCE DAMAGING WINDS, LARGE HAIL AND ISOLATED
TORNADOES ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DEZ002-003-MDZ012-015-019-020-NJZ021>023-132100-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-CUMBERLAND-
ATLANTIC-CAPE MAY-
449 PM EDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL IS EXPECTED ON
THURSDAY. THERE IS A GROWING POTENTIAL FOR FLOODING ACTIVITY WITH
THIS STORM SYSTEM. THUNDERSTORMS MAY PRODUCE DAMAGING WINDS, LARGE
HAIL AND ISOLATED TORNADOES ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NJZ014-026-132100-
EASTERN MONMOUTH-COASTAL OCEAN-
449 PM EDT WED JUN 12 2013

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THE RISK FOR DANGEROUS RIP CURRENTS IS MODERATE FOR TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

FLOOD WATCH.

THUNDERSTORMS MAY PRODUCE DAMAGING WINDS, LARGE HAIL AND ISOLATED
TORNADOES ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NJZ024-025-132100-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
449 PM EDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THE RISK FOR DANGEROUS RIP CURRENTS IS MODERATE FOR TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL IS EXPECTED ON
THURSDAY. THERE IS A GROWING POTENTIAL FOR FLOODING ACTIVITY WITH
THIS STORM SYSTEM. THUNDERSTORMS MAY PRODUCE DAMAGING WINDS, LARGE
HAIL AND ISOLATED TORNADOES ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DEZ004-132100-
DELAWARE BEACHES-
449 PM EDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL IS EXPECTED ON
THURSDAY. THERE IS A GROWING POTENTIAL FOR FLOODING ACTIVITY WITH
THIS STORM SYSTEM. THUNDERSTORMS MAY PRODUCE DAMAGING WINDS, LARGE
HAIL AND ISOLATED TORNADOES ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ450>455-132100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
449 PM EDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS MAY PRODUCE GUSTY WINDS OVER THE COASTAL WATERS ON
THURSDAY.

THERE MAY BE A PERIOD OF NORTHERLY GALE FORCE WINDS ON FRIDAY AS A
STORM SYSTEM MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ430-431-132100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
449 PM EDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS MAY PRODUCE GUSTY WINDS OVER THE DELAWARE BAY ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jun 13, 1:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
149 AM EDT THU JUN 13 2013

DEZ003-004-130630-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
149 AM EDT THU JUN 13 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SUSSEX COUNTY...

AT 144 AM EDT...A STRONG THUNDERSTORM WAS NEAR GEORGETOWN...MOVING
SOUTHEAST AT 30 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR LONG NECK AROUND
200 AM...MILLVILLE AROUND 210 AM AND FENWICK ISLAND AROUND 220 AM.

LAT...LON 3869 7549 3887 7525 3880 7516 3879 7511
      3881 7510 3881 7509 3878 7507 3867 7506
      3866 7505 3845 7504 3845 7505 3845 7523

MEOLA

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:18 AM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem57 min
Jun 13, 9:47 AM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Middlesex, Monmouth, Morris, Somerset and 1 more58 min
Jun 13, 9:58 AM EDTSpecial Marine WarningPHI62 min
Jun 13, 10:03 AM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more57 min
Jun 13, 10:26 AM EDTSpecial Marine WarningPHI94 min
Jun 13, 10:43 AM EDTSpecial Marine WarningPHI2 hr
Jun 13, 10:50 AM EDTSevere Thunderstorm WarningPHICape May55 min
Jun 13, 10:58 AM EDTSpecial Marine WarningPHI62 min
Jun 13, 11:01 AM EDTSpecial Weather StatementPHIOcean29 min
Jun 13, 11:27 AM EDTSpecial Marine WarningPHI63 min
Jun 13, 4:46 PM EDTSpecial Marine WarningPHI59 min
Jun 13, 4:56 PM EDTSpecial Marine WarningPHI64 min
Jun 13, 5:26 PM EDTSpecial Weather StatementPHICumberland64 min
Jun 13, 5:27 PM EDTAreal Flood AdvisoryPHIAtlantic, Cape May, Cumberland, Salem4 hr
Jun 13, 5:38 PM EDTSpecial Weather StatementPHIAtlantic67 min
Jun 13, 5:40 PM EDTSpecial Marine WarningPHI65 min
Jun 13, 5:47 PM EDTSevere Thunderstorm WarningPHIAtlantic, Camden, Cumberland, Gloucester, Salem58 min
Jun 13, 5:51 PM EDTSpecial Marine WarningPHI54 min
Jun 13, 5:56 PM EDTSpecial Marine WarningPHI64 min
Jun 13, 6:17 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Cape May, Cumberland, Ocean58 min
Jun 13, 6:31 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Gloucester, Ocean4 hr
Jun 13, 6:40 PM EDTSpecial Marine WarningPHI95 min
Jun 13, 7:50 PM EDTAreal Flood AdvisoryPHIMercer, Middlesex, Monmouth, Somerset4 hr
Jun 13, 5:51 AM EDTSpecial Weather StatementPHIBucks, Montgomery69 min
Jun 13, 7:01 AM EDTSpecial Weather StatementPHIBerks119 min
Jun 13, 7:29 AM EDTSpecial Weather StatementPHIBerks61 min
Jun 13, 8:10 AM EDTSpecial Weather StatementPHIChester50 min
Jun 13, 8:40 AM EDTSevere Thunderstorm WarningPHIChester, Delaware50 min
Jun 13, 9:29 AM EDTSevere Thunderstorm WarningPHIKent, New Castle31 min
Jun 13, 9:39 AM EDTSpecial Weather StatementPHIKent51 min
Jun 13, 9:55 AM EDTSevere Thunderstorm WarningPHIKent, Sussex35 min
Jun 13, 10:24 AM EDTSpecial Weather StatementPHIKent, Sussex81 min
Jun 13, 4:25 PM EDTSevere Thunderstorm WarningPHISussex65 min
Jun 13, 4:51 PM EDTSpecial Weather StatementPHIKent54 min
Jun 13, 5:04 PM EDTAreal Flood AdvisoryPHIKent, New Castle, Sussex4 hr
Jun 13, 5:12 PM EDTSevere Thunderstorm WarningPHIKent63 min
Jun 13, 5:19 PM EDTSpecial Weather StatementPHINew Castle56 min
Jun 13, 4:37 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's, Talbot68 min

Nearby

Special Weather Statements in Delaware, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.